Discussions that mention metformin

Schizophrenia board


Hello, I have schizophrenia.

I am new here to this board but I will say that I can't read the section "hallucination stories". A few months ago I read one of the messages in the section. The person who wrote the message said they saw a mummy under their bed. They described it in detail. Since then I have been unable to look under my bed except for ocassionally and with a certain amount of fear. I have even had a nighttime hallucination (not a nightmare) about it. I won't go into detail here about it.

I am here to promote the drug I am on: seroquel. It is helped with the worst symptoms of schizophrenia. Insomnia: 100 percent gone. Nightmares: 100 percent gone. Nighttime hallucinations: all but gone. Vivid dream recall: 98 percent gone. Daytime hallucinations: reduced from horror images to just "odd" images, but still very frequent. Auditory hallucinations: 95 percent gone. Delirium and depression: greatly reduced or gone.

There are some things seroquel hasn't helped: Recognition and avoidance of danger: not touched. (I still cross the street without looking). Ability to remember simple directions: not touched. (I still can't find my way around town.) Catatonia: Not affected. Social isolation: not affected. (When company comes over, I hardly ever speak a word to them, even when I have known them for three years). Thought derailment. Not affected. Feeling of bugs crawling on my skin: I didn't even have this before I went on Seroquel, now I do.

On a scale of 1 to 5, I give this drug a 5. Seroquel has side effects. It can make you lose hair. It can cause a kind of metabolic syndrome (weight gain, high blood sugar, diabetic condition, insulin resistance). For the hair loss, I would reccomend the right vitamins (even though I have no idea if this works..). For the metabolic problem, consider going on Metformin. For me it stabilized me and I lost 10 pounds.

In conclusion, seroquel can stop the most horrific elements of the disease and might make you enjoy life again.